MAUDE Adverse Event Report: CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP POWERFLEX PRO; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400604S
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82278877 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the inflation of a 6mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was remarkably slow.As a result, the device was deflated and removed; however, the deflation of the device was remarkably slow as well.The device was replaced with a 6mm x 4cm saberx pta balloon catheter to complete the procedure.There were no reported injuries to the patient.This was during and endovascular therapy (evt) procedure to treat a 90% stenosed superficial femoral artery (sfa) lesion which had mild calcification and mild tortuosity.The lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device maintained negative pressure during preparation.A non-cordis guidewire was used, and the powerflex pro pta balloon catheter was advanced along the non-cordis guidewire prior to its attempted inflation.The balloon was inflated to 8 atmospheres (atm) via an unknown inflation device and was able to be fully deflated prior to its removal.The device remained in one piece during its removal from the patient.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the inflation of a 6mm x 4cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was remarkably slow.As a result, the device was deflated and removed; however, the deflation of the device was remarkably slow as well.The device was replaced with a 6mm x 4cm saberx pta balloon catheter to complete the procedure.There were no reported injuries to the patient.This was during and endovascular therapy (evt) procedure to treat a 90% stenosed superficial femoral artery (sfa) lesion which had mild calcification and mild tortuosity.The lesion was not a chronic total occlusion (cto).The device was stored and prepped per the instructions for use (ifu) and there were no difficulties removing any of the sterile packaging components.The device maintained negative pressure during preparation.A non-cordis guidewire was used, and the powerflex pro pta balloon catheter was advanced along the non-cordis guidewire prior to its attempted inflation.The balloon was inflated to eight atmospheres (atm) via an unknown inflation device and was able to be fully deflated prior to its removal.The device remained in one piece during its removal from the patient.The device was not returned for analysis.A product history record (phr) review of lot 82278877 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty partial or slow¿ and ¿balloon deflation difficulty partial or slow¿ were not confirmed as the device was not returned for analysis.The exact cause of the reported events could not be determined.The vessel was noted to have mild calcification with tortuosity and 90% stenosis which may have contributed to the failure noted.Additionally, we do not know the contrast to saline ratio as this information was not provided.Therefore, without the return of the device for analysis, it is difficult to draw a clinical conclusion between the device and the events reported.According to the instructions for use, which is not intended as a mitigation of risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Caution: fully deflate the balloon by inducing negative pressure with the inflation system whenever the pta catheter is advanced or withdrawn.Do not advance or withdraw the pta catheter within the vasculature unless the catheter is preceded by a guidewire.Carefully advance the catheter through a sheath or guide catheter through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEX PRO
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18245234
Report Number3007635982-2023-00336
Device Sequence Number17939997
Product Code LIT
UDI-Device Identifier20705032059517
UDI-Public(01)20705032059517(17)260228(10)82278877
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue Number4400604S
Device Lot Number82278877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM X 4CM SABERX PTA BALLOON CATHETER.; RADIFOCUS, TERUMO.
Patient SexUnknown